Thunderstorm Wind, Kent
- When
- June 1, 3:58 PM EST
- Where
- Kent County, Frederica
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.017, -75.467
A severe thunderstorm knocked down several trees and wires in Frederica.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees and wires in Frederica.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 2:50 AM EST, 13 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EDT TUE JUN 1 2004 SVR TSTM WTCH IN EFFECT ENTIRE FA UNTIL 6 PM EDT. SEVERAL REPORTS OF SMALL HAIL BUT NO SEVERE WX YET. WILL CARRY AN INITIAL PERIOD IN THE ZONES FOR THE WATCH AND PSBLY SEVERE WX. THEN A CHANCE OF SHOWERS UNTIL ARND MIDNIGHT...SLIGHT CHANCE FOR THE REST OF THE NIGHT INTO WED. NEXT COLD FRONT WILL TRIGGER ANOTHER ROUND OF TSTM ACTIVITY WED AFTN AND EVNG. COOLER DRIER AIR WILL BEGIN FILTERING INTO THE AREA LATE WED NIGHT BUT MAKE ITSELF FELT THU NIGHT INTO FRI NGT. LOOKS LIKE A STRETCH OF DRY WX FROM THU THRU MOST OF SAT. NEXT CHC FOR PCPN WILL BE SAT NGT THRU SUN NGT AS LOW PRES MOVES IN FROM THE WEST. && .MARINE... WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH SUN. SWLY FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH WED. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND AGAIN WED AHD OF A CDFNT. THE CDFNT IS FCST TO CROSS THE AREA WED NIGHT FOLLOWED BY A WIND SHIFT TO THE NW. HIGH PRES WILL MOVE BY ON THU AND FRI...THEN WINDS WILL SHIFT BACK TO THE S OR SW FOR SAT AND SUN. && .AVIATION... AT 300 PM A LINE OF TSTMS EXTDD N TO S ACRS ERN PA INTO MD...AND WAS MOVG EWD AT AROUND 35 KT. THIS LINE SHOULD REACH THE PHL AREA AROUND 500 PM AND...IF IT PERSISTS...MOVE OFF THE NJ COAST BTWN 600 AND 700 PM. THE LINE HAS BEEN PRODUCING VERY GUSTY WINDS AND SMALL HAIL. THERE IS ALSO SCT TSTM ACTVTY AHD OF AND BHND THE LINE...BUT THIS SHOULD TAPER OFF TWDS SUNSET. PLACES THAT RECEIVE RAINFALL THIS AFTN COULD HAVE FOG FORM LATER TONIGHT AS SKIES OVERNIGHT ARE EXPECTED TO BE JUST SCT CLDS AND WINDS SHOULD BECOME LIGHT. && .PRELIMINARY POINT TEMPS/POPS... MPO 51 73 48 67 / 40 50 30 20 ABE 56 78 54 72 / 40 50 30 20 RDG 57 79 54 73 / 40 50 30 20 PHL 62 83 62 78 / 40 40 30 20 12N 54 78 54 70 / 40 50 40 20 SMQ 56 79 56 71 / 40 40 30 20 TTN 58 81 59 75 / 40 40 30 20 MIV 58 82 58 75 / 40 30 30 20 N55 60 75 60 67 / 40 30 30 20 ACY 59 81 58 71 / 40 30 30 20 ILG 61 83 61 77 / 40 40 30 20 DOV 60 83 60 76 / 40 30 30 20 GED 60 85 61 77 / 40 30 30 20 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1053 AM EDT TUE JUN 1 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-021100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 1053 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THUNDERSTORM...A FEW OF WHICH MAY CONTAIN LARGE HAIL...ARE POSSIBLE THIS AFTERNOON OVER EASTERN PENNSYLVANIA...THE EXTREME NORTHERN DELMARVA...AND PORTIONS OF NORTHERN AND SOUTHWESTERN NEW JERSEY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE ENTIRE REGION WEDNESDAY AFTERNOON AND EVENING ACCOMPANIED BY DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... .SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. EBERWINE/MPD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 310 PM EDT TUE JUN 1 2004 DEZ001>003-MDZ008-012-020-NJZ009-010-012-013-015>023-027-PAZ060-061- 067>071-012200- ATLANTIC NJ-BERKS PA-BUCKS PA-CAMDEN NJ-CAPE MAY NJ-CAROLINE MD- CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ- HUNTERDON NJ-INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ- MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ- OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ- SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ- 310 PM EDT TUE JUN 1 2004 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SOUTHEASTERN PENNSYLVANIA. THE THUNDERSTORMS WERE MOVING EAST AROUND 40 MPH AND WILL MOVE ACROSS NORTHERN DELAWARE AND SOUTHERN NEW JERSEY DURING THE NEXT HOUR AND A HALF. THE CITY OF PHILADELPHIA AND ITS SURROUNDING SUBURBS WILL ALSO BE AFFECTED. IF DRIVING, BRIEF HEAVY DOWNPOURS WILL LIMIT VISIBILITIES. PEA-SIZE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. KEEP AN EYE TO THE SKY AND MOVE INDOORS IF YOU ARE IN THE PATH OF THESE STORMS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2004Every state in 2004This day in weather historyWarnings in Delaware, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407963.